Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 19, 2007, 1:59 PM EDT for Charlevoix County, Michigan. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2007, 1:59 PM EDT (17:59 UTC)
- Expired
- Jul 19, 2007, 3:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Charlevoix County, MI
The radar
The NCL Michigan radar (KAPX), 109 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KAPX 191800 SVRAPX MIC029-191900- /O.NEW.KAPX.SV.W.0052.070719T1759Z-070719T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 159 PM EDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEAVER ISLAND * UNTIL 300 PM EDT * AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. JAMES ON BEAVER ISLAND...MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... ST. JAMES... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4586 8542 4575 8563 4555 8559 4562 8533 $$
2 follow-up statements
000 WWUS34 KAPX 191824 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 224 PM EDT THU JUL 19 2007 MIC029-191900- /O.CON.KAPX.SV.W.0052.000000T0000Z-070719T1900Z/ CHARLEVOIX MI- 224 PM EDT THU JUL 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR CHARLEVOIX COUNTY... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF BEAVER ISLAND...MOVING SOUTH AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... CHARLEVOIX... FISHERMANS ISLAND STATE PARK... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4586 8542 4575 8563 4522 8536 4531 8509 $$
000 WWUS34 KAPX 191855 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 256 PM EDT THU JUL 19 2007 MIC029-191906- /O.EXP.KAPX.SV.W.0052.000000T0000Z-070719T1900Z/ CHARLEVOIX MI- 256 PM EDT THU JUL 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CHARLEVOIX COUNTY HAS EXPIRED... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM HAS WEAKENED AND EXITED THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE. LAT...LON 4586 8542 4575 8563 4522 8536 4531 8509 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:35 AM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 19, 10:35 AM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1035 AM EDT THU JUL 19 2007 .UPDATE...THINGS SEEM ON TRACK SO FAR WITH THE FIRST WAVE BEGINNING TO ACTIVATEWITH THE SHOWERS AND THUNDERSTORMS BEGINNING TO GET GOING ON A LINE NORTH AND WEST OF PZQ TO GLR TO MBL. BEHIND THIS LINE THERE WILL BE A SHORT REPRIEVE THEN THE MAIN EXPECTATION WILL BE OF MAINLY SHOWERS THAT ARE BEGINNING TO ROTATE SOUTH WITH THE 500 MB SHORTWAVE NORTH OF CWGJ (MONTREAL RIVER, ONTARIO RADAR). LUTZ && .AVIATION...COLD FRONT NOW BEGINNING TO PROGRESS SOUTH THROUGH THE REGION...AND THIS WILL BRING AN END TO RESIDUAL LOW CLOUDS/FOG AROUND KAPN BY 13Z OR SHORTLY THEREAFTER. OTHERWISE...EXPECT A SCATTERING OF SHOWERS...AND PERHAPS A FEW STORMS...TO ADVANCE TOWARD THE TAF SITES THROUGH 14Z OR SO AS THE FRONT SAGS SOUTH...WITH VFR CONDITIONS PRIMARILY PREVAILING. WINDS WILL INCREASE QUICKLY BY LATE MORNING/EARLY AFTERNOON OUT OF THE NORTH/NORTHWEST...WITH GUSTS TO 25 KNOTS POSSIBLE ALL SITES BY MID AFTERNOON. UPPER LEVEL POCKET OF COLD AIR SLIDING ACROSS THE REGION THIS AFTERNOON WILL LEAD TO THE DEVELOPMENT OF SCATTERED TO BROKEN CU/STRATOCU...AND LIKELY ALSO ADDITIONAL SHOWERS AND THUNDERSTORMS...PARTICULARLY ACROSS EASTERN UPPER AND NORTHEAST LOWER MICHIGAN...WITH KAPN STANDING THE BEST SHOT AT SEEING ANYTHING LATER TODAY. STILL ENOUGH UNCERTAINTY TO KEEP ONLY VCSH MENTION...BUT WITH QUITE COLD AIR POURING IN ALOFT...ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PUTTING DOWN SMALL HAIL. A TRICKY CLOUD FORECAST HEADING INTO TONIGHT...WITH RESIDUAL MOISTURE TRAPPED BELOW A FAIRLY STRONG INVERSION. COULD ENVISION A WIDESPREAD MVFR TO PERHAPS OCCASIONALLY IFR CLOUD DECK SPREADING ACROSS THE AREA...AIDED BY OVER-LAKE INSTABILITY...BUT FOR NOW WILL KEEP CEILINGS IN THE LOW-END VFR RANGE PENDING FURTHER DATA. LAWRENCE && .PREV DISCUSSION... /ISSUED 335 AM EDT THU JUL 19 2007/ DISCUSSION...THE MAIN FORECAST CHALLENGE REMAINS PRECIPITATION CHANCES FOR TODAY...WITH AN EXTENDED PERIOD OF DRY WEATHER EXPECTED TO TAKE HOLD TONIGHT AND PERSIST THROUGH MUCH OF NEXT WEEK. EARLY MORNING ANALYSIS SHOWS POTENT UPPER WAVE DIVING TOWARD THE NORTHERN LAKES...WITH ASSOCIATED COLD FRONT MAKING QUICK PROGRESS TOWARD NORTHERN MICHIGAN. MEANWHILE...PLENTIFUL CONVECTION CONTINUES ACROSS THE NORTHERN OHIO VALLEY ALONG H85 CONFLUENT AXIS IN ADVANCE OF INCOMING LARGE SCALE ASCENT...WHICH HAS DONE AN EXCELLENT JOB RETARDING OVERALL NORTHWARD DEEP MOISTURE TRANSPORT. NEVERTHELESS...A BROKEN LINE OF CONVECTION ALONG THE APPROACHING FRONT HAS MANAGED TO MAINTAIN ITSELF AS IT DROPS ACROSS LAKE SUPERIOR ON THE LEADING EDGE OF BETTER ELEVATED INSTABILITY... CHARACTERIZED BY A STEEPENING OF 700-500MB LAPSE RATES TO AROUND 7C/KM. THIS SHOULD REMAIN THE CASE FOR THIS MORNING AS SIGNIFICANT HEIGHT FALLS DROP ACROSS THE REGION...WITH STEEPER LAPSE RATE PLUME DESCENDING INTO THE CWA LIKELY SUPPORTING A SCATTERING OF SHOWERS AND PERHAPS A FEW STORMS IN ADVANCE OF THE LOW LEVEL FRONTAL BOUNDARY. THIS FRONT WILL ALSO SWEEP OUT ANY RESIDUAL DENSE FOG AS FLOW QUICKLY TURNS NORTHWESTERLY...SO WILL LIKELY ALLOW THE DENSE FOG ADVISORY TO EXPIRE AT 10Z THOUGH THERE COULD BE A PERIOD OF LINGERING FOG THROUGH EARLY MORNING ALONG THE HURON SHORELINE OF NORTHEAST LOWER. THEREAFTER...FOCUS WILL SHIFT TO THE AFTERNOON HOURS AS A HIGHLY ANOMALOUS MID LEVEL COLD POOL (WITH H5 TEMPS PROGGED TO DIP AS LOW AS -21C) DROPS DIRECTLY ACROSS NORTHERN MICHIGAN. DESPITE LOSS OF DEEPER MOISTURE PER ONGOING COLD/DRY ADVECTION BEHIND THE FRONT...DEGREE OF COLD POOL AND SUBSEQUENT TIGHTENING OF BOTH LOW AND MID LEVEL LAPSE RATES TO AROUND 7.5C/KM SHOULD SUPPORT ANOTHER SMATTERING OF SHOWERS AND LIKELY THUNDER AS WELL PER RAPIDLY FALLING FREEZING LEVELS/ICE PRODUCTION. THIS IN TURN LEADS TO THE POTENTIAL FOR SMALL HAIL IN ANY STORMS THAT FORM AS FREEZING LEVELS PROGGED TO DIP TO AROUND 8KFT...WITH STEEPEST LAPSE RATE PLUME BULLSEYED IN THE OPTIMAL ICE GROWTH REGION FROM -10C TO -20C. WILL ALSO HAVE TO WATCH FOR SOME GUSTY WINDS FROM ANY STORMS WITH QUITE STOUT MID LEVEL FLOW (H5 WINDS PROGGED 50 TO 70 KNOTS) AND INTRODUCTION OF MID LEVEL DRY PUNCH BY LATE AFTERNOON ALONG WITH LOW LEVEL DRYING AND DEVELOPING PSEUDO- INVERTED V PROFILES. BEST CHANCE FOR ANY AFTERNOON CONVECTION REMAINS OVER EASTERN UPPER AS WELL AS NORTHEAST LOWER IN CLOSE PROXIMITY TO PRONOUNCED DEEP (700-300MB) -DIVQ. TEMPERATURES FOR THE AFTERNOON IFFY GIVEN INITIALLY WARM PRE-FRONTAL READINGS BUT QUICK ONSET OF COLD ADVECTION NORTHERN HALF THIS MORNING...ALL WHILE CONSIDERING TIME OF YEAR AND AT LEAST SOME SUN EXPECTED BEFORE ADDITIONAL CU/STRATOCU DEVELOPMENT THIS AFTN. WILL RUN WITH NUMBERS MAINLY UPPER 60S NORTH TO LOW/MID 70S SOUTH...WHILE SHOWING A SLOW FALLING TREND DURING THE AFTERNOON ACROSS THE NORTH. WINDS WILL ALSO PICK UP THROUGH THE DAY OWING TO A QUICK TIGHTENING OF THE LOW LEVEL GRADIENT WITH SURFACE LOW DEVELOPING ALONG THE FRONT TO THE EAST...AND SPRAWLING RATHER STRONG (BY JULY STANDARDS) HIGH PRESSURE OVER THE NORTHERN PLAINS/UPPER MIDWEST. A MUCH QUIETER WEATHER PICTURE WILL BE PAINTED TONIGHT WITH BOTH LOSS OF DAYTIME HEATING AS WELL AS UPPER SUPPORT...WITH UPPER WAVE PASSING EAST AND WEAK SUBSIDENCE SLIDING INTO THE AREA. MAY INITIALLY SEE A FEW SHOWERS SURVIVE THROUGH 06Z IN THE PRESENCE OF LINGERING WEAK QG SUPPORT...BEFORE LOW LEVEL RIDGING WINS OUT THEREAFTER. WINDS WILL REMAIN UP THROUGH THE NIGHT WITH LINGERING TIGHT GRADIENT...KEEPING TEMPS UP DESPITE THE ARRIVAL OF THE COOLEST AIR PER H85 TEMPS CRASHING TO AROUND 5-6C. CLOUD FORECAST SOMEWHAT OF A CHALLENGE WITH POTENTIAL FOR WRAPAROUND MOISTURE AS WELL AS LAKE CONTRIBUTION AS WITH SFC-850MB DELTA T/S APPROACHING 10C AND SUFFICIENT DEPTH OF MIXED LAYER TO AROUND 5KFT OR SO. MARINE ISSUES FOR TODAY AND TONIGHT...ONSET OF COLD ADVECTION BEHIND DEPARTING FRONTAL BOUNDARY WILL RAISE WINDS THROUGH THE DAY...PARTICULARLY BY LATE AFTERNOON IN ALL AREAS AS CORE OF STRONGEST H85 SPEEDS DROPS INTO NORTHERN MICHIGAN. BOUNDARY LAYER FLOW OF 20 TO 25 KNOTS OUT OF THE NORTH/NORTHWEST SHOULD TRANSLATE TO SMALL CRAFT CONDITIONS FOR ALL NEARSHORE ZONES...AND WILL RAISE THE HEADLINE BEGINNING 18Z TODAY. SHOULD SEE LOCALLY HIGHER FLOW ON THE HURON SIDE LATE IN THE DAY AND INTO TONIGHT AS COASTAL CONVERGENCE TAKES OVER...BUT PROBABLY NOT ENOUGH TO WARRANT ANYTHING HIGHER THAN SMALL CRAFT. WINDS WILL TAPER FROM NORTH TO SOUTH LATE TONIGHT THROUGH MIDDDAY FRIDAY. FOR FRIDAY INTO SATURDAY...NOT MUCH TO SAY ABOUT THESE PERIODS OTHER THAN IT WILL BE EXTREMELY NICE WEATHER-WISE AS EXPANSIVE LOW LEVEL RIDGE AXIS SLIPS FROM THE UPPER MIDWEST AND ACROSS THE GREAT LAKES. EXPECT WELL PROBABLY SEE A LITTLE DIURNAL CU FIRE OVER THE HIGHER TERRAIN ON FRIDAY WITH A TOUCH OF LINGERING BOUNDARY LAYER MOISTURE...BUT NO PRECIP EXPECTED. TEMPS ON FRIDAY WILL STRUGGLE TO REACH THE LOWER 70S IN MOST SPOTS WITH LOW LEVEL COOL AIRMASS STILL FIRMLY IN PLACE PER H85 TEMPS ONLY 7-8C BY LATE AFTERNOON. THIS SHOULD LEAD TO A RATHER COOL NIGHT FRIDAY NIGHT AS FLOW DECOUPLES WITH LOW LEVEL RIDGE AXIS DRIFTING OVERHEAD AND DRY AIRMASS FIRMLY IN PLACE. WOULD NOT BE SURPRISED TO SEE A FEW OF THE NORMALLY COLDER SPOTS (KPLN/KGOV) DIP TO AROUND THE 40 DEGREE MARK. A SLOW WARMUP IS THEN EXPECTED FOR SATURDAY AS LINGERING COOL AIRMASS GIVES UP ITS GROUND TO BUILDING MID LEVEL RIDGE ACROSS THE PLAINS. WITH H85 TEMPS PROGGED AROUND 11-12C...HIGHS IN THE MID/UPPER 70S LOOK PRETTY GOOD. LATER PERIODS (SUNDAY INTO MONDAY)...DRY WEATHER AND A WARMING TREND WILL BE NOTED AS THE OVERALL FLOW PATTERN ATTEMPTS TO SHIFT...WITH EXPANSIVE MID LEVEL RIDGE ACROSS THE INTERIOR WEST/PLAINS MAKING HEADWAY TOWARD THE GREAT LAKES INTO THE START OF THE NEW WORK WEEK. RESIDUAL MID LEVEL CYCLONE OVER THE NORTHEAST WON/T HAVE MUCH ROOM TO GO...AS DOMINANT RIDGING REMAINS INTACT OVER THE CENTRAL ATLANTIC...WHILE PERSISTENT PACIFIC ENERGY GAINS GROUND IN SHOVING THE INTERMOUNTAIN WEST RIDGE EASTWARD. THIS WILL CERTAINLY PROVIDE RISING HEIGHTS ACROSS THE REGION...WITH A SUBSEQUET WARMING OF TEMPS EACH DAY...THOUGH COULD EASILY FORESEE THE ECMWF SOLUTION OF THE MID LEVEL WEAKNESS HANGING ACROSS THE REGION BECOMING REALITY AS UPPER RIDGING FOLDS OVERTOP THE RESIDUAL CYCLONE. NOT SURE THIS WOULD PROVIDE ANY SORT OF PRECIP CHANCES AS AIRMASS QUITE DRY...OR REALLY MAKE MUCH OF A DIFFERENCE IN TERMS OF HIGH TEMPS WITH LOW LEVEL FLOW TURNING BROAD SOUTHWESTERLY ON THE BACKSIDE OF DEPARING RIDGE...BUT WILL BE INTERESTING TO WATCH FROM A WEATHER STANDPOINT NONETHELESS. LAWRENCE && .APX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 19, 11:14 AM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1114 AM EDT THU JUL 19 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-201000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 1114 AM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE FOR THIS AFTERNOON. WHILE THESE STORMS ARE NOT EXPECTED TO BE SEVERE...SMALL HAIL AND BRIEF WIND GUSTS TO 40 MPH MAY ACCOMPANY ANY STRONGER STORMS. THERE IS AN INCREASED RISK FOR RIP CURRENTS THIS AFTERNOON AND TONIGHT ON LAKE MICHIGAN AND LAKE HURON BEACHES OF NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY...HOWEVER SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY WEATHER DEEMED SIGNIFICANT. LAWRENCE/LUTZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:01 PM EDT | Dense Fog Advisory | APX | Cheboygan, Presque Isle | 7 hr |
| Jul 19, 2:03 PM EDT | Special Marine Warning | APX | 57 min | |
| Jul 19, 2:13 PM EDT | Special Marine Warning | APX | 62 min | |
| Jul 19, 2:54 PM EDT | Special Marine Warning | APX | 37 min | |
| Jul 19, 3:59 PM EDT | Severe Thunderstorm Warning | APX | Alpena | 61 min |
| Jul 19, 4:12 PM EDT | Special Marine Warning | APX | 63 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.